Alert archive / Michigan / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Detroit, MI

July 15, 2013Macomb County, Michigan

NWS Detroit, MI issued this flash flood warning at Jul 15, 2013, 7:52 PM EDT for Macomb County, Michigan. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2013, 7:52 PM EDT (23:52 UTC)
Expired
Jul 15, 2013, 11:00 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

County Macomb County, MI

The radar

The Detroit radar (KDTX), 47 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:00 PM EDTHEAVY RAIN 2.85 Ese Rochester, MIRAINFALL TOTAL IN THE PAST HOUR
Jul 15, 8:30 PM EDTFLOOD1 S Mount Clemens, MIRIGHT 2 LANES FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1294 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WGUS53 KDTX 152352
FFWDTX
MIC099-160300-
/O.NEW.KDTX.FF.W.0001.130715T2352Z-130716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
752 PM EDT MON JUL 15 2013

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1100 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES THAT RAINFALL AMOUNTS OF 1.5 TO 2     
  INCHES HAS FALLEN ALREADY WITH THESE STORMS.  THESE STORMS WILL    
  BRING THE POTENTIAL FOR AN ADDITIONAL INCH TO INCH AND A HALF      
  OF RAINFALL THIS EVENING.    

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SHELBY 
TOWNSHIP...UTICA...STERLING HEIGHTS AND MACOMB TOWNSHIP.

* RECENT SPOTTER REPORTS INDICATE STREET FLOODING NORTH OF M 59 AND 
WEST OF M 53...INCLUDING SHELBY TOWNSHIP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4262 8284 4251 8288 4251 8308 4272 8310
      4271 8281 4265 8284

$$

MR
2 follow-up statements
112 
WGUS73 KDTX 160124
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
924 PM EDT MON JUL 15 2013

MIC099-160300-
/O.CON.KDTX.FF.W.0001.000000T0000Z-130716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOMB MI-
924 PM EDT MON JUL 15 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MACOMB COUNTY
UNTIL 1100 PM EDT...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN HAS ENDED OVER THE AREA.  HOWEVER...LAW ENFORCEMENT 
REPORTS FLOODING ON SEVERAL ROADS IN THE MOUNT CLEMENS AREA.  
EARLIER REPORTS FROM SPOTTERS IN THE SHELBY TOWNSHIP AREA INDICATED 
ONGOING FLOODING OF ROADWAYS ACROSS THIS CORRIDOR.  RAINFALL AMOUNTS 
RANGING FROM 1.5 TO 2.5 INCHES FELL IN A SHORT PERIOD OF TIME ACROSS 
SOUTH-CENTRAL PORTIONS OF THE COUNTY.    

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...MOUNT 
CLEMENS...MACOMB TOWNSHIP...UTICA AND STERLING HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4262 8284 4251 8288 4251 8308 4272 8310
      4271 8281 4265 8284

$$

MR
150 
WGUS73 KDTX 160253
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1053 PM EDT MON JUL 15 2013

MIC099-160308-
/O.EXP.KDTX.FF.W.0001.000000T0000Z-130716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOMB MI-
1053 PM EDT MON JUL 15 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN MACOMB
COUNTY WILL BE ALLOWED TO EXPIRE AT 1100 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4262 8284 4251 8288 4251 8308 4272 8310
      4271 8281 4265 8284

$$

MR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:47 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 15, 3:47 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT MON JUL 15 2013

.SHORT TERM...TONIGHT

SO FAR...CONVECTION HAS BEEN STRUGGLING OVER SOUTHEASTERN MICHIGAN.
RADAR TRENDS SUGGEST A FEW SPEED BUMPS EXIST IN THE COLUMN...WITH
HIGHER KDTX RADAR SLICES SUPPORTING THE INHIBITING INVERSION
STRUCTURES AT APPROXIMATELY 7...12...19 KFT AGL.
THEREFORE...MAGNITUDE OF MLCAPE AVAILABLE IS IN QUESTION.
REGARDLESS...LITTLE CAPPING OF SURFACE BASED PARCELS EXIST AND A
CONTINUATION OF SCATTERED SHOWERS TO ISOLATED THUNDERSTORMS IS
EXPECTED THROUGH 9PM EDT. WILL SEE THE TYPICAL...DIURNAL MATURATION
OF CONVECTION IN THE NEXT COUPLE OF HOURS WHICH SUPPORTS AN INCREASE
IN CONVECTIVE DEPTHS MOVING FORWARD. THIS DISTINCTION IS IMPORTANT
ON WHETHER THERE WILL BE ANY STRONG THUNDERSTORM RISK. THE
CONDITIONAL STRONG SEVERE THREAT WILL BE DAMAGING WIND GUSTS ON CELL
COLLAPSES AND TORRENTIAL RAINFALL FOR SLOW MOVING CELLS.

CONDITIONS TONIGHT WILL REMAIN VERY MUGGY...WITH LOWS ONLY REACHING
THE LOWER TO MIDDLE 70S.

&&

.LONG TERM...TUESDAY THROUGH SUNDAY

THE LARGE AND PERSISTENT ANTICYCLONE CONTINUES TO CHURN OVER THE
OHIO VALLEY AS IT REMAINS ON COURSE TO RETROGRADE FURTHER SOUTH AND
WEST. EVENTUALLY THIS WEEK...IT LOOKS AS THOUGH THE SOUTHERN 80
PERCENT OF CONUS WILL BE IN THE SAME GENERAL AIRMASS! THAT MAY BE A
BIT EXTREME, BUT IN SOUTHEAST MICHIGAN...TUE AND WED DO LOOK TO BE
QUITE SIMILAR TO THE PAST TWO DAYS. WE WILL HAVE A HIGH
CAPE/INSTABILITY SETUP WITH SOMEWHAT OF A CAP IN PLACE.
SURPRISINGLY...THERE ARE DECENT LAPSE RATES IN PLACE ALL THE WAY UP
TO ABOUT H7 WITH 8-10 C/KM DURING PEAK HEATING. DESPITE THE H5 HIGH
OF 600 DAM IN PLACE...THE HIGH TEMPS DO NOT TRANSLATE ALL THE WAY
DOWN TO THE SURFACE. THIS LEAVES THE DOOR OPEN FOR AFTERNOON
CONVECTION POSSIBILITIES BOTH TUES AND WED. TWO MAIN LIMITING
FACTORS TO CONVECTION WILL BE LACK OF BROAD SCALE FORCING
MECHANISM...AND MOST OF THE AVAILABLE MOISTURE IS CLOSE TO THE
SURFACE (SUB 7500 FEET).

HIGH TEMPERATURES THE NEXT SEVERAL DAYS WILL BE IN THE LOW
90S...WHICH ARE BOOSTED TO NEAR 100F HEAT INDICES WHEN ADDED TO A
70-75F DEWPOINT POOL. DID HOIST A HEAT ADVISORY FOR INLAND
COUNTIES...WHICH MAY END UP NEEDING AN EXTENSION TO THURSDAY
DEPENDING ON CONDITIONAL HIGH TEMPERATURE FORECAST. THINKING
THURSDAY OFFERS A BETTER POTENTIAL FOR CONVECTION...SO WENT MORE
CONSERVATIVE ON MAX TEMPS. COLD FRONT THEN QUICKLY APPROACHES
SOUTHEAST MICHIGAN. WENT WITH AGGRESSIVE POPS ON FRIDAY AND FRIDAY
NIGHT AS THE FRONT COMES THROUGH. THERE IS ALSO POTENTIAL FOR SEVERE
WEATHER WITH QUICK HEIGHT FALLS AND RIGHT REAR JET DYNAMICS.

POST FRONTAL AIRMASS WILL BE MUCH MORE PLEASANT AND CLOSE TO CLIMO
NORMS. BROAD SURFACE HIGH WILL KEEP DRY CONDITIONS IN PLACE FOR THE
WEEKEND.

&&

.MARINE...

LIGHT TO GENTLE SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH THE
FORECAST PERIOD RESULTING IN SIGNIFICANT WAVE HEIGHTS TOPPING OUT AT
2 FEET OR LESS ACROSS AREA WATERS. THUNDERSTORMS WILL BE POSSIBLE
THURSDAY AND FRIDAY.

&&

.AVIATION...ISSUED 144 PM EDT MON JUL 15 2013

//DISCUSSION...

THE COVERAGE OF SHOWERS AND THUNDERSTORMS IS NOW EXPECTED TO BE A
LITTLE GREATER THAN PREVIOUS THOUGHT. LITTLE TO NO CAPPING WITH
UNSTABLE ATMOSPHERIC CONDITIONS SUPPORTS A SCATTERED COVERAGE.
WITH A SMALL CONVECTIVE SCALE AND A LACK OF TRIGGER...PREFERENCE
WAS TO USE A TEMPO GROUP FOR THE THUNDER AT ALL TERMINALS. WEAK
FLOW IN THE REGION MAKES IT A REAL HEADACHE TO FORECAST A
PREVAILING WIND DIRECTION...DECIDED ON USING A VARIABLE MENTION.
QUIESCENT WEATHER IS EXPECTED TO DOMINATE AGAIN TONIGHT.

FOR DTW...A LIGHT AMBIENT PRESSURE GRADIENT AND STRONG DAYTIME
HEATING SHOULD BE SUFFICIENT TO ALLOW A LAKE BREEZE TO DEVELOP AND
PUSH INLAND BY MID-AFTERNOON...AROUND 20Z.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN VICINITY SHOWER AND THUNDERSTORM ACTIVITY
  THIS AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ053-MIZ054-MIZ060-MIZ061-MIZ062-
     MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...FROM NOON
     TUESDAY TO MIDNIGHT THURSDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....MM
MARINE.......CB
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 15, 3:33 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
333 PM EDT MON JUL 15 2013

MIZ049-055-063-161945-
HURON-SANILAC-ST. CLAIR-
333 PM EDT MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TODAY TO
GENERATE HEAT INDEX VALUES IN THE UPPER 90S THIS AFTERNOON AND
EARLY EVENING.

THE INCREASED HUMIDITY WILL SUPPORT A SLIGHT CHANCE OF
THUNDERSTORMS THIS AFTERNOON...PRIMARILY BETWEEN 2 PM AND 10 PM
EDT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
HOWEVER...TORRENTIAL RAINFALL AND ISOLATED DAMAGING WIND GUSTS TO
60 MPH WILL BE POSSIBLE WITH THE STRONGEST CELLS. CONDITIONAL
STORM MOVEMENT WILL BE TO THE EAST AT 10 MPH. THE POTENTIAL EXISTS
FOR THE STORMS TO STALL OUT WHICH WOULD LOCALLY INCREASE THE HEAVY
RAINFALL THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRETCH OF HOT AND HUMID CONDITIONS WILL LAST THROUGH THE WORK
WEEK. HIGH TEMPERATURES ARE FORECASTED TO RISE INTO THE LOWER 90S
THROUGH THURSDAY. THE COMBINATION OF THESE HIGH TEMPERATURES WITH
INCREASINGLY HUMID CONDITIONS WILL SEND DAYTIME HEAT INDICES TO
THE MID 90S TO AROUND 100 DEGREES. THE HUMID AIRMASS WILL ALSO
KEEP NIGHTTIME TEMPERATURES IN THE 70S OFFERING LITTLE RELIEF FROM
THE HEAT. THE PROLONGED PERIOD OF HOT DAYTIME TEMPERATURES AND
WARM AND MUGGY NIGHTS WILL CREATE ADDITIONAL STRESS ON THE BODY.
HEAT ADVISORIES MAY BE NEEDED FOR SEVERAL DAYS IN THE TUESDAY
THROUGH THURSDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-161945-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
333 PM EDT MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TODAY TO
GENERATE HEAT INDEX VALUES IN THE UPPER 90S THIS AFTERNOON AND
EARLY EVENING.

THE INCREASED HUMIDITY WILL SUPPORT A SLIGHT CHANCE OF
THUNDERSTORMS THIS AFTERNOON...PRIMARILY BETWEEN 2 PM AND 10 PM
EDT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
HOWEVER...TORRENTIAL RAINFALL AND ISOLATED DAMAGING WIND GUSTS TO
60 MPH WILL BE POSSIBLE WITH THE STRONGEST CELLS. CONDITIONAL
STORM MOVEMENT WILL BE TO THE EAST AT 10 MPH. THE POTENTIAL EXISTS
FOR THE STORMS TO STALL OUT WHICH WOULD LOCALLY INCREASE THE HEAVY
RAINFALL THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRETCH OF HOT AND HUMID CONDITIONS WILL LAST THROUGH THE WORK
WEEK. HIGH TEMPERATURES ARE FORECASTED TO RISE INTO THE LOWER 90S
THROUGH THURSDAY. THE COMBINATION OF THESE HIGH TEMPERATURES WITH
INCREASINGLY HUMID CONDITIONS WILL SEND DAYTIME HEAT INDICES TO
THE MID 90S TO AROUND 100 DEGREES. THE HUMID AIRMASS WILL ALSO
KEEP NIGHTTIME TEMPERATURES IN THE 70S OFFERING LITTLE RELIEF FROM
THE HEAT. THE PROLONGED PERIOD OF HOT DAYTIME TEMPERATURES AND
WARM AND MUGGY NIGHTS WILL CREATE ADDITIONAL STRESS ON THE BODY.
HEAT ADVISORIES MAY BE NEEDED FOR SEVERAL DAYS IN THE TUESDAY
THROUGH THURSDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ047-048-053-054-060>062-068>070-075-076-082-083-161945-
MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
333 PM EDT MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TODAY TO
GENERATE HEAT INDEX VALUES IN THE UPPER 90S THIS AFTERNOON AND
EARLY EVENING.

THE INCREASED HUMIDITY WILL SUPPORT A SLIGHT CHANCE OF
THUNDERSTORMS THIS AFTERNOON...PRIMARILY BETWEEN 2 PM AND 10 PM
EDT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
HOWEVER...TORRENTIAL RAINFALL AND ISOLATED DAMAGING WIND GUSTS TO
60 MPH WILL BE POSSIBLE WITH THE STRONGEST CELLS. CONDITIONAL
STORM MOVEMENT WILL BE TO THE EAST AT 10 MPH. THE POTENTIAL EXISTS
FOR THE STORMS TO STALL OUT WHICH WOULD LOCALLY INCREASE THE HEAVY
RAINFALL THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRETCH OF HOT AND HUMID CONDITIONS WILL LAST THROUGH THE WORK
WEEK. A HEAT ADVISORY HAS BEEN ISSUED FROM NOON ON TUESDAY THROUGH
MIDNIGHT WEDNESDAY NIGHT. SEE THE LATEST HEAT ADVISORY PRODUCT FOR
MORE INFORMATION.

THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS TUESDAY THROUGH
THURSDAY. A HIGHER PROBABILITY FOR STRONG TO SEVERE THUNDERSTORMS
EXISTS FRIDAY AND FRIDAY NIGHT. STRAIGHT LINE WIND DAMAGE AND
TORRENTIAL RAINFALL ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MM/HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 15, 4:16 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT MON JUL 15 2013

MIZ062-069-152100-
LAPEER-OAKLAND-
416 PM EDT MON JUL 15 2013

...SPECIAL WEATHER STATEMENT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LAPEER...MOVING EAST AT 10
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HADLEY BY 425 PM EDT...
  METAMORA BY 500 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SS
Special weather statement, Jul 15, 4:39 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
439 PM EDT MON JUL 15 2013

MIZ063-152145-
ST. CLAIR-
439 PM EDT MON JUL 15 2013

...SPECIAL WEATHER STATEMENT...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF PORT HURON...MOVING EAST AT
10 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MARYSVILLE BY 545 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SS
Special weather statement, Jul 15, 4:48 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
448 PM EDT MON JUL 15 2013

MIZ062-069-152145-
LAPEER-OAKLAND-
448 PM EDT MON JUL 15 2013

...SPECIAL WEATHER STATEMENT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OXFORD...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OXFORD BY 520 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SS
Special weather statement, Jul 15, 5:07 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
507 PM EDT MON JUL 15 2013

MIZ076-152200-
WAYNE-
507 PM EDT MON JUL 15 2013

...SPECIAL WEATHER STATEMENT...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF LIVONIA...MOVING SOUTHEAST AT 10
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DEARBORN BY 530 PM EDT...
  DETROIT BY 540 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SS
Special weather statement, Jul 15, 5:40 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
540 PM EDT MON JUL 15 2013

MIZ063-152230-
ST. CLAIR-
540 PM EDT MON JUL 15 2013

...SPECIAL WEATHER STATEMENT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ST. CLAIR...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MARINE CITY BY 545 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SS
Special weather statement, Jul 15, 6:36 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
636 PM EDT MON JUL 15 2013

MIZ068-069-152330-
LIVINGSTON-OAKLAND-
636 PM EDT MON JUL 15 2013

...SPECIAL WEATHER STATEMENT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF I-96 BETWEEN BRIGHTON AND NEW
HUDSON.  THIS STORM IS DRIFTING TO THE SOUTHEAST AT 5 MPH.

VERY HEAVY RAINFALL...PEA SIZE HAIL...WINDS GREATER THAN 30
MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   AREAS ALONG AND JUST NORTH OF I-96 IN SOUTHEAST LIVINGSTON AND
   SOUTHWEST OAKLAND COUNTIES.  THIS INCLUDES AREAS IN AND AROUND
   BRIGHTON...NEW HUDSON AND MILFORD.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:17 PM EDTHeat AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more66 hr
Jul 15, 5:52 PM EDTAreal Flood AdvisoryDTXWayne3 hr
Jul 15, 6:57 PM EDTAreal Flood AdvisoryDTXLivingston, Oakland3 hr
Jul 15, 7:32 PM EDTAreal Flood AdvisoryDTXMacomb3 hr

Nearby

Flash Flood Warnings in Michigan, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.